MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDSHIFT COMPRESSION IMPLANT KIT 15X20MM OFFSET 6MM; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDSHIFT COMPRESSION IMPLANT KIT 15X20MM OFFSET 6MM; BONE STAPLE
Model Number SE-1520-06
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Reporter is a synthes employee.Complainant part is not expected to be returned for manufacturer review/investigation.Pma/510k: device is not distributed in the united states, but is similar to device marketed in the usa.No r/a information required without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown surgery on (b)(6) 2019, a staple of a speedshift compression implant kit was not in the inserter.When it was opened, the staple fell off and was off the inserter.Another one was opened.The sales rep assumed that the inserter had a crack on the side and maybe that is why the staple fell off.There was a surgical delay of 30 seconds.The surgery was completed with no adverse consequence to the patient.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4: updated the part no.And lot # to unk.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.The device was discarded.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that it was calcaneal osteotomy procedure.The package of the implant kit was still sealed before it was opened.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image was reviewed, and the complaint condition could be confirmed.The image showed that the inserter broke, releasing the implant prematurely, therefore confirming the complaint description.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.The root cause for this complaint cannot be confirmed based on the information provided.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.However, the potential impact of the design to the complaint condition is addressed under corrective and preventative action (capa).As escalation for this failure has already been performed, no further investigation steps will be performed as part of this complaint investigation.H3, h4, h6: a device history record (dhr) review was conducted: part number: se-1520-06, bme lot number: bse170373, manufacturing date or release to warehouse date: 19 july 2017, place of manufacture: biomedical enterprises, san antonio, tx, lot expiration date: 09 jun 2022, conducted 30-dec-2019 by (b)(6).Dhr review: a review of the device history record revealed one nonconformance was generated during manufacture of lot# bse170373.It was generated due to 3/139 implant kits found during 100% final kitting inspection to contain loose particulate in the sealed tray which was determined to have been generated during drill guide assembly.The 3 nonconforming implant kits were scrapped and all other items from lot bse170414 were released as conforming.The nonconformance is not relevant to the complaint because the presence of loose particulate generated during drill guide assembly would not cause the separate inserter assembly to crack and prematurely deploy the implant.This lot met all other dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The review of the implant raw material device history record # 1705123270 revealed that no nonconformances were noted during manufacture.This raw material lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Device history review: ncmr is not relevant to the complaint because particulate generated during drill guide assembly would not cause the inserter assembly to crack & deploy implant prematurely.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the speedshift compressor implant kit 15x20 mm offset 6mm (p/n: se-1520-06, lot #: bse170373) was returned and received at us cq.Upon visual inspection, it was observed that the device was broken into multiple parts and one broken fragment was not returned to us cq.No other issues were identified with the returned device.The complaint condition is confirmed for the speedshift compressor implant kit 15x20 mm offset 6mm (p/n: se-1520-06, lot #: bse170373).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part number: se-1520-06, bme lot number: bse170373, manufacturing date or release to warehouse date: 19 july 2017, place of manufacture: biomedical enterprises, san antonio, tx, lot expiration date: 09 jun 2022.Dhr review: a review of the device history record revealed one nonconformance was generated during manufacture of lot# bse170373.Ncmr was generated due to 3/139 implant kits found during 100% final kitting inspection to contain loose particulate in the sealed tray which was determined to have been generated during drill guide assembly.The 3 nonconforming implant kits were scrapped and all other items from lot bse170414 were released as conforming.The nonconformance is not relevant to the complaint because the presence of loose particulate generated during drill guide assembly would not cause the separate inserter assembly to crack and prematurely deploy the implant.This lot met all other dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The review of the implant raw material device history record revealed that no nonconformances were noted during manufacture.This raw material lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.,part number: se-1520-06 bme lot number: bse170373 manufacturing date or release to warehouse date: 19 july 2017 place of manufacture: biomedical enterprises, san antonio, tx lot expiration date: 09 jun 2022.Dhr review: a review of the device history record revealed one nonconformance (ncmr # (b)(4) in qcbd) was generated during manufacture.Generated due to implant kits found during 100% final kitting inspection to contain loose particulate in the sealed tray which was determined to have been generated during drill guide assembly.The 3 nonconforming implant kits were scrapped and all other items from lot bse170414 were released as conforming.The nonconformance is not relevant to the complaint because the presence of loose particulate generated during drill guide assembly would not cause the separate inserter assembly to crack and prematurely deploy the implant.This lot met all other dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEEDSHIFT COMPRESSION IMPLANT KIT 15X20MM OFFSET 6MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9455715
Report Number2939274-2019-62653
Device Sequence Number2158951
Product Code JDR
UDI-Device Identifier00810633020425
UDI-Public(01)00810633020425
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2022
Device Model NumberSE-1520-06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer12/17/2019
01/16/2020
02/27/2020
03/13/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date01/13/2020
01/17/2020
03/12/2020
03/16/2020
Patient Sequence Number1
Patient Weight100